Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Sinus tachycardia, using Ciplar daily. Is it okay to take Ciplar while pregnant?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
Hello Doctors!
My sister (Age 32 ) is suffering from sinus tachycardia from last 10 years. and she is using Ciplar 10 mg tablets on daily basis. She is pregnant now, is it ok to take ciplar daily or any adverse effect on her body or baby? Is there are any other solution to overcome form this problem.
Posted Sun, 6 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Prabhakar C Koregol 7 hours later

Thanks for posting your query.

It depends on which week of pregnancy she is in. In the first few weeks (up to 8weeks) it’s not recommended to take any medicines which are absolutely essential. But generally by the time they realize that they are pregnant many women would have passed through this period. If it’s within this period I would recommend stopping of medicines and nothing may be required as substitute as this is very small dose of ciplar.

If she is beyond this there are two issues one is growth retardation can occasionally occur and you need to monitor it by regular ultrasound and if any such issues stop. Also there can be small issues of uterine contractility and onset of labor at term of pregnancy this will have to discuss with your gynecologist.

Lastly there could still be room for stopping medicine in consultation with her physician or the cardiologist if no other cardiac issues.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Sinus tachycardia, using Ciplar daily. Is it okay to take Ciplar while pregnant? 3 days later
Thank You Very Much

Dear Sir,

we consult our local gynecologist regarding above, he clearly said that I never recommended to take daily ciplar because of the tablet is in under "C" category during the pregnancy. So that she tried to live without Ciplar for a day, but she feed beats are increasing consequently.
I hereby uploaded her reports and please suggest us to overcome from this situation.

thanks & Regards
Answered by Dr. Prabhakar C Koregol 20 hours later

Thanks for writing back.

If gynecologist suggest not to take T. Ciplar, you can consider Lebetolol after consulting her physician.

I hope, this information helps. Please accept my answer in case you have no follow queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor